Alert archive / Nebraska / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 230, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 13, 2020, 8:26 PM CDT for Frontier County, Hayes County, Lincoln County, Nebraska. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 13, 2020, 8:26 PM CDT (01:26 UTC)
- Expired
- Jul 13, 2020, 9:15 PM CDT
- In force
- 49 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 70.0 mph
Counties Frontier County, NE, Hayes County, NE, Lincoln County, NE
The radar
The North Platte radar (KLNX), 133 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 13, 9:05 PM CDT | TSTM WND GST 60 | 9 N Curtis, NE | |
| Jul 13, 9:20 PM CDT | TSTM WND GST 60 | Brady, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 13, 3:36 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.4 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2278 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 2208 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
340
WUUS53 KLBF 140126
SVRLBF
NEC063-085-111-140215-
/O.NEW.KLBF.SV.W.0230.200714T0126Z-200714T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
826 PM CDT Mon Jul 13 2020
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Western Frontier County in southwestern Nebraska...
Southeastern Lincoln County in southwestern Nebraska...
Hayes County in southwestern Nebraska...
* Until 915 PM CDT.
* At 826 PM CDT, severe thunderstorms were located along a line
extending from near Wallace to 12 miles south of Dickens to Hayes
Center, moving east at 35 mph.
HAZARD...70 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Curtis, Hayes Center, Brady, Wellfleet, Moorefield, Stockville,
Lake Maloney State Recreation Area, Maywood, Hamlet, Quick,
Cottonwood Canyon State Wildlife Management Area, Hansen Memorial
Reserve State Wildlife Management Area, Jeffrey Canyon State
Wildlife Management Area, Willow View Campground, Freedom, Hayes
Center State Wildlife Management Area, Marengo, Bluegill Haven
Campground, Red Willow Reservoir State Recreation Area and
Somerset.
This includes the following highways...
Interstate 80 in Nebraska between mile markers 193 and 202.
Highway 83 between mile markers 27 and 76.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4105 10083 4104 10030 4035 10037 4035 10126
TIME...MOT...LOC 0126Z 282DEG 31KT 4084 10108 4065 10099 4049 10103
HAIL...0.88IN
WIND...70MPH
$$
Jurgensen1 follow-up statement
235
WWUS53 KLBF 140148
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
848 PM CDT Mon Jul 13 2020
NEC063-085-111-140215-
/O.CON.KLBF.SV.W.0230.000000T0000Z-200714T0215Z/
Frontier NE-Lincoln NE-Hayes NE-
848 PM CDT Mon Jul 13 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR WESTERN FRONTIER...SOUTHEASTERN LINCOLN AND EASTERN HAYES
COUNTIES...
At 848 PM CDT, severe thunderstorms were located along a line
extending from 7 miles southwest of Maxwell to 7 miles east of
Wellfleet to 13 miles southwest of Curtis, moving east at 50 mph.
HAZARD...70 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Curtis, Hayes Center, Brady, Wellfleet, Moorefield, Stockville, Lake
Maloney State Recreation Area, Maywood, Quick, Cottonwood Canyon
State Wildlife Management Area, Hansen Memorial Reserve State
Wildlife Management Area, Jeffrey Canyon State Wildlife Management
Area, Willow View Campground, Freedom, Hayes Center State Wildlife
Management Area, Marengo, Bluegill Haven Campground, Red Willow
Reservoir State Recreation Area, Somerset and Dancing Leaf Earth
Lodge.
This includes the following highways...
Interstate 80 in Nebraska between mile markers 193 and 202.
Highway 83 between mile markers 27 and 76.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4105 10083 4104 10030 4035 10037 4035 10104
4071 10104
TIME...MOT...LOC 0148Z 254DEG 42KT 4100 10062 4076 10059 4052 10072
HAIL...0.88IN
WIND...70MPH
$$
JurgensenWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 6:22 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jul 13, 6:22 PM CDT, 2 hours 4 minutes before
Area Forecast Discussion National Weather Service North Platte NE 622 PM CDT Mon Jul 13 2020 .SYNOPSIS... Issued at 240 PM CDT Mon Jul 13 2020 High cloudiness moving across western Nebraska, with isolated storms beginning to develop to our west. A weak frontal boundary was analyzed from near Valentine through Mullen then back southwest through Sidney and then west to near Lander, WY. A dryline extended south from near Merriman through Ogallala and Wray, CO. Rich dewpoints from 65 to 70 east of this dryline. && .SHORT TERM...(This evening through Tuesday night) Issued at 240 PM CDT Mon Jul 13 2020 An organized severe weather event expected this evening. A disturbance currently moving across sctrl WY and nctrl CO will move eastward this evening within fairly strong 500mb winds near 45KT and 0-6km shear from 40-50KT. A storms initiate to our west this afternoon, steep boundary-layer lapse rates and intense vertical mixing will produce areas of DCAPE exceeding 1500 J/kg. A surface dryline from near Ogallala to Mullen will separate MLCAPE increasing from around 1000-1500 J/kg to the west and much higher from 2000- 4000 J/kg to the east. After initial discrete to semi-discrete storm develop early evening, convection should organize upscale in association with developing outflows. One or more clusters of resulting cold-pool- driven thunderstorm cluster is likely and should accelerate eastward into richer low-level moisture. as has been the case with other supercells or thunderstorm clusters this past week, an organized severe wind threat is expected mid to late evening within surging segments and bowing clusters supportive of 80+ mph gusts. Significant large hail 2"+ is also possible, especially with discrete storms initially. An isolated tornado is also possible within the moisture rich environment across the south and east. The most intense storms should quickly move east of the area by 06Z with chances for showers and thunderstorms overnight behind an advancing cold front. Showers chances linger Tuesday morning mainly north of Highway 2. Much cooler behind the front with considerable stratus and stratocumulus persisting into the afternoon. HIghs were lowered a few degrees from near 70 northeast to near 75 southwest with a breezy northeast wind 15 to 25 mph. Chances for showers and thunderstorms return Tuesday night as an h500 trough moves into the area. Given the post frontal airmass, showers and thunderstorms will be elevated and only general thunderstorms are predicted. .LONG TERM...(Wednesday through Monday) Issued at 240 PM CDT Mon Jul 13 2020 Chances for showers Wednesday morning as a mid-level disturbance moves to the southeast of the area. Looks dry in the afternoon with increased sunshine and warming into the upper 70s and lower 80s. A warm front lifts north Wednesday night as a weak disturbance moves eastward overnight. Isolated thunderstorms are possible with the best chances over Cherry County. No strong storms are expected as the better wind shear and instability will be across eastern CO and Kansas. A subtropical ridge will remain centered across the Southern Plains into the sern U.S. this week. The models are in very good agreement warming 850mb temperatures across wrn and ncntl Nebraska to around 30C by Friday and Saturday followed by a cooldown Sunday and Monday. The GFS and ECM show this ridge tapping subtropical moisture north into Nebraska by this weekend. The very warm temperatures aloft are generating a dry forecast Friday and Saturday with highs in the 90s to near 100. Thunderstorm chances Thursday associated with warm air advection, steepening lapse rates and a disturbance aloft. a few of the storms could be strong. Thunderstorm chances return Sunday and Monday associated with deepening moisture and a weakening cap. Given the subtropical moisture increase shown by the ECM and GFS, thunderstorms could contain heavy rainfall Sunday into Monday. A front is forecast to drop south on Sunday, and given the high instability, isolated strong or severe storm development would still be possible. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday evening) Issued at 622 PM CDT Mon Jul 13 2020 Showers and thunderstorms are expected to impact both sites tonight. KLBF has a better chance to see thunderstorms, possibly severe, with large hail and damaging winds. Both sites will likely see heavy rainfall reducing visibilities. Overcast skies continue into Tuesday with rain showers expected on and off throughout the day. Severe weather is not anticipated on Tuesday. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Roberg SHORT TERM...Roberg LONG TERM...Roberg AVIATION...Kulik
Hazardous weather outlook, Jul 13, 4:00 PM CDT, 4 hours 26 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 400 PM CDT Mon Jul 13 2020 NEZ004>010-022>029-035>038-056>059-069>071-094-142100- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 400 PM CDT Mon Jul 13 2020 /300 PM MDT Mon Jul 13 2020/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. The combination of intense heating and a relatively moist airmass will provide the fuel needed for severe thunderstorms later this afternoon and evening. A cold front and a surface trough will provide the focus with storm development to the west. The storms look to move east off the higher terrain into southwest and west central Nebraska late this afternoon. The activity is expected to be severe with very large hail, heavy rainfall and extreme wind gusts being the primary threats. Though the potential is low, an isolated brief tornado cannot be ruled out. The thunderstorms are expected to track east, possibly into north central Nebraska late this evening. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. Daily thunderstorm chances exist for Tuesday through Sunday. At this time the threat for severe weather through this timeframe is low. .SPOTTER INFORMATION STATEMENT... Please relay any information about observed severe weather to the NWS. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Special weather statement, Jul 13, 5:47 PM CDT, 2 hours 39 minutes before
Special Weather Statement National Weather Service North Platte NE 447 PM MDT Mon Jul 13 2020 NEZ004-022-023-094-132330- Sheridan NE-Grant NE-Western Cherry NE-Garden NE- 447 PM MDT Mon Jul 13 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHERRY... NORTHWESTERN GRANT...NORTHERN GARDEN AND SOUTHEASTERN SHERIDAN COUNTIES UNTIL 530 PM MDT... At 446 PM MDT, Doppler radar was tracking a strong thunderstorm 10 miles northwest of Crescent Lake National Wildlife Refuge, or 24 miles southeast of Alliance, moving northeast at 35 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Ellsworth and Ashby. This includes the following highways... Highway 250 near mile marker 1. Highway 2 between mile markers 110 and 138. A Severe Thunderstorm Watch remains in effect until 1100 PM MDT for the Panhandle of, north central and west central Nebraska. LAT...LON 4175 10255 4195 10266 4223 10206 4185 10177 TIME...MOT...LOC 2246Z 238DEG 30KT 4188 10250 Jacobs
Special weather statement, Jul 13, 6:31 PM CDT, 1 hour 55 minutes before
Special Weather Statement National Weather Service North Platte NE 631 PM CDT Mon Jul 13 2020 NEZ035-036-057-059-140015- Arthur NE-McPherson NE-Lincoln NE-Keith NE- 631 PM CDT Mon Jul 13 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ARTHUR... NORTHEASTERN KEITH...NORTHWESTERN LINCOLN AND SOUTHERN MCPHERSON COUNTIES UNTIL 715 PM CDT/615 PM MDT/... At 631 PM CDT/531 PM MDT/, Doppler radar was tracking a strong thunderstorm 18 miles north of Sarben, or 19 miles southwest of Tryon, moving northeast at 30 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Tryon, Schnick Lake and Diamond Bar Lake. This includes the following highways... Highway 92 between mile markers 187 and 206, and near mile marker 208. Highway 97 between mile markers 24 and 32. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until midnight CDT/1100 PM MDT/ for southwestern and west central Nebraska. LAT...LON 4127 10145 4148 10140 4165 10111 4150 10084 TIME...MOT...LOC 2331Z 242DEG 26KT 4144 10129 Roberg
Local storm report, Jul 13, 6:54 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
654 PM CDT MON JUL 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM HAIL 12 ESE BUCKTAIL LAKE 41.42N 101.23W
07/13/2020 E1.00 INCH MCPHERSON NE PUBLIC
&&
SMELTZERLocal storm report, Jul 13, 7:58 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
758 PM CDT MON JUL 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 PM TSTM WND GST WSW ELSIE 40.85N 101.40W
07/13/2020 M73 MPH PERKINS NE MESONET
HOME WEATHER STATION PWS-KNEELSIE2
&&
NMJSpecial weather statement, Jul 13, 8:03 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service North Platte NE
803 PM CDT Mon Jul 13 2020
NEZ059-140145-
Lincoln NE-
803 PM CDT Mon Jul 13 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LINCOLN COUNTY UNTIL 845
PM CDT...
At 802 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles north of North Platte to near Hershey
to near Sutherland Reservoir State Recreation Area. Movement was
southeast at 15 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
North Platte, Sutherland, Hershey, Sutherland Reservoir State
Recreation Area, Lake Maloney State Recreation Area, North Platte
Airport, Keith, Coker, O'Fallons and Birdwood.
This includes the following highways...
Highway 97 between mile markers 1 and 13.
Interstate 80 in Nebraska between mile markers 152 and 188.
Highway 83 between mile markers 76 and 100.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
southwestern Nebraska.
LAT...LON 4130 10038 4103 10059 4104 10124 4124 10126
4129 10106 4138 10080
TIME...MOT...LOC 0102Z 304DEG 11KT 4127 10082 4117 10093 4112 10116
ButtlerLocal storm report, Jul 13, 8:12 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
812 PM CDT MON JUL 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM TSTM WND GST NNW GRAINTON 40.82N 101.29W
07/13/2020 E70 MPH PERKINS NE TRAINED SPOTTER
&&
SMELTZERThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 7:13 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Hayes, Perkins | 47 min |
| Jul 13, 7:16 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln, Logan, McPherson | 44 min |
| Jul 13, 7:58 PM CDT | Severe Thunderstorm Warning | LBF | Chase, Hayes, Lincoln, Perkins | 47 min |
| Jul 13, 8:03 PM CDT | Special Weather Statement | LBF | Lincoln | 42 min |
| Jul 13, 8:17 PM CDT | Severe Thunderstorm Warning | LBF | Lincoln | 43 min |
| Jul 13, 8:46 PM CDT | Special Weather Statement | LBF | Keya Paha | 44 min |
| Jul 13, 8:50 PM CDT | Special Weather Statement | LBF | Chase, Hayes | 40 min |
| Jul 13, 8:55 PM CDT | Areal Flood Advisory | LBF | Lincoln | 3 hr |
| Jul 13, 8:58 PM CDT | Special Weather Statement | LBF | Chase | 32 min |
| Jul 13, 9:00 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln | 60 min |
| Jul 13, 9:05 PM CDT | Severe Thunderstorm Warning | LBF | Frontier, Lincoln | 40 min |
| Jul 13, 9:32 PM CDT | Special Weather Statement | LBF | Brown | 58 min |
| Jul 13, 9:45 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 30 min |
| Jul 13, 9:54 PM CDT | Special Weather Statement | LBF | Custer | 66 min |
| Jul 13, 9:55 PM CDT | Special Weather Statement | LBF | Blaine | 65 min |
| Jul 13, 10:04 PM CDT | Special Weather Statement | LBF | Boyd | 41 min |
| Jul 13, 10:16 PM CDT | Special Weather Statement | LBF | Blaine, Loup | 59 min |
| Jul 13, 10:17 PM CDT | Special Weather Statement | LBF | Frontier | 58 min |
| Jul 13, 10:44 PM CDT | Special Weather Statement | LBF | Garfield | 61 min |
| Jul 14, 12:37 AM CDT | Special Weather Statement | LBF | Holt | 38 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.